If you’re considering snorting Valium (diazepam) or have already experimented, keep in mind that there are many important reasons you should not. There are many potential adverse complications that you may incur to your brain and body. Also, snorting Valium increases the likelihood of overdose and the development of severe side effects due to the amount of Valium entering the CNS (central nervous system) all at once.
What Happens When Valium Is Snorted?
Valium is a popular benzodiazepine (benzo) primarily commonly used to treat anxiety and panic disorders. Because Valium depresses activity in the CNS, it may be used to relieve seizures and alcohol withdrawal symptoms. When abused, some people will do so without a legitimate prescription for its relaxing and euphoric effects.
Snorting valium typically results in a more rapid and intense onset of effects, which is why it has become an increasingly popular form of abuse. So what happens when you snort Valium?
Snorting Valium will impact the CNS much faster than ingesting it orally. Instead of the medication traveling through the digestive tract to be metabolized, it instead goes through the nasal passages and traverses the blood-brain barrier soon after it’s been ingested. Effects may onset within just a few minutes of snorting Valium, and due to its higher concentration in the brain, this method of abuse also increases the risk of adverse side effects.
Is Snorting Valium Any More Effective?
Snorting Valium may still be useful in that it induces both therapeutic and euphoric effects, but this is definitely not the recommended route of administration. Simply put, the risk of adverse side effects, addiction, and overdose is too significant. For instance, when you snort Valium regularly, the dosage can become toxic and can lead to irreversible damage to the nose and surrounding tissues. Liver and heart damage and lung problems can occur as well.
Side Effects of Snorting Valium
When a person snorts Valium, he or she will increase the risk of harmful effects. Side effects associated with snorting or otherwise abusing Valium may include the following:
- Breathing difficulties
- Heart arrhythmia
- Poor concentration
- Nausea and diarrhea
- Nasal ulceration
- Seizures or tremors
Snorting Valium is not worth the risk of experiencing side effects that a person is not meant to encounter. If you want to reduce your risk of these effects, then please, DO NOT snort Valium.
One of the key reasons why snorting Valium is so risky is that you can experience an overdose. A Valium overdose is a medical emergency, and it can manifest suddenly and with little warning. If no one is around to help you and you are unconscious, you may not wake up. This tragic result is especially likely if you snort Valium while consuming other CNS depressants, including opioids, alcohol, or other benzos.
Valium overdose symptoms include the following:
- Confusion and dizziness
- Perilously slow pulse
- Profoundly depressed breathing
- Impaired cognitive function
- Impaired motor control
Takeaways About Snorting Valium
Snorting Valium can cause the user to experience the effects of the drug more rapidly and with higher intensity. In the end, it’s probably not going to be worth the increased risks you face. As with other benzos, unpredictable effects can occur when this drug is abused. If you feel you require a higher dose to treat symptoms, you should talk to your healthcare provider rather than misuse your own prescription.
Who Could Benefit From Professional Treatment?
If you have been snorting Valium or otherwise abusing it or considering doing so, we urge you to seek professional treatment for substance abuse before matters get worse. Snorting this medication is considered misuse, and it can lead to overdose and increase the likelihood of tolerance, dependence, and full-blown addiction developing.
Tolerance is hallmarked by the need to use increasing amounts of a substance to achieve the same results. Dependence occurs when the brain adapts to a substance’s presence and is unable to function correctly without it. Dependence results in the onset of uncomfortable and sometimes painful withdrawal symptoms when a person attempts to discontinue use of the drug.
Both these conditions will significantly increase the chances that a person will develop an addiction, which is also characterized by engagement in compulsive drug-seeking behavior despite the incurrence of adverse consequences.
If you are currently experiencing any of the above effects or conditions, there is a good chance you would benefit from comprehensive, evidence-based treatment for drug abuse or addiction. Please realize that you are not alone in this, as recent research has revealed that the abuse of benzos has been steadily increasing over the last few years. For this reason, admissions to treatment centers related to the abuse and misuse of these drugs has been rising, as well.
How We Can Help
Just Believe Detox and Just Believe Recovery offer detox services and integrated, evidence-based programs and services in both residential and partial hospitalization formats. Our programs feature beneficial, therapeutic services and activities, including psychotherapy, individual and family counseling, group support, art, music, and adventure therapy, mindfulness therapy, and much more.
If you or someone you know is struggling to stop abusing Valium, other drugs, or alcohol, we urge you to contact us today! We are committed to helping those we treat break free from the chains of addiction and foster the happy, healthy, and fulfilling lives they deserve!